Facebook Pixel
EmpowHER Guest

I have been having my periods for over two weeks

By Anonymous January 1, 2015 - 4:48pm
Rate This

I have been having my periods for over two weeks and I'm not sexually active and I'm 15 years old and on the pill, what could this mean ? What will the doctors do ? Would they take my blood to see what's happening, what would they do ?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us with your concern.

It is unusual to have a prolonged period while taking oral contraceptives. You should have started a period once you were on the inactive pills.

Please call your physician today to report this.

Birth control pills contain synthetic hormones, estrogen or progesterone, or sometimes both. These hormones occur naturally in your body and regulate your menstrual cycle. Two other hormones, follicle-stimulating hormone and lutenizing hormone play a role.

Your doctor needs to determine what is causing the irregular period. Most likely it has to do with hormones. Your doctor will speak with you and may order a blood test to check your hormone levels.


January 2, 2015 - 6:45am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!